Volume 7, Issue 23 (Winter 2014)                   IJT 2014, 7(23): 932-939 | Back to browse issues page

XML Persian Abstract Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Behnoush B, Taghadosinejad F, Salahshour B, Yousefinejad ‎ V ‎. Methadone Overdose and Its Complications in Patients Admitted to ‎the Toxicology Emergency Ward of Baharloo Hospital of Tehran in ‎‎2011-2012‎. IJT. 2014; 7 (23) :932-939
URL: http://ijt.arakmu.ac.ir/article-1-276-en.html
Department of Forensic Medicine, Tehran University of Medical Sciences, Tehran, Iran.‎ , salahshour.babak@yahoo.com
Abstract:   (4406 Views)
Background: To date, studies on methadone overdose in adults have not been ‎reported in Iran. Hence, this study was performed to determine the frequency of ‎methadone overdose and its associated complications in Baharloo Hospital of Tehran ‎between August 2011 and August 2012.‎
Methods: This cross-sectional study was done on 390 cases. All patients with ‎methadone overdoses and positive urine screen test for methadone were included in this ‎case study through census method. Demographic data and overdose complications, ‎such as loss of consciousness, respiratory complications, arrhythmia, hemodynamic ‎disturbances, and QTC interval, were recorded in the questionnaire. Data were analyzed ‎by SPSS software and Kolmogorov Smirnov, t-test, and Chi-square tests were used for ‎data analysis.‎
 Results: Overall, 84.1% of the samples were male and the mean age of the samples ‎was 35.53±11.25 years (range: 15-84 years). Mean of the methadone dose used in ‎current admissions was 96.13±52.34 mg. Concomitant drug abuse and concomitant ‎uses of medications were seen in 25.9% and 36.9% of the patients, respectively. ‎Respiratory depression, pulmonary edema, pneumonia, aspiration, and arrhythmia were ‎seen in 87.9%, 26.2%, 3.3%, 7.4%, and 15.4% of the patients, respectively. ‎ There were significant differences between concomitant medications, duration of ‎methadone use, and QTc interval prolongation and arrhythmia (P<0.05).‎
Conclusion: Based on the findings of the present study, initial screening of ECG ‎changes and QT interval prolongation as well as arrhythmias should be considered in ‎patients on methadone therapy and concurrent drug abuse and co-administration of ‎medications that lead to QT prolongation should be avoided in them. ‎
Full-Text [PDF 185 kb]   (1944 Downloads)    
Type of Study: Research | Subject: Special

Add your comments about this article : Your username or Email:
CAPTCHA code

Send email to the article author


© 2019 All Rights Reserved | Iranian Journal of Toxicology

Designed & Developed by : Yektaweb